Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

DON'T TAKE ACCUTANE!!

I understand that a lot of people on this site suffer from acne...sometimes really bad acne. And I will admit right now that my skin, fortunately, is very good. However, I'm writing from the perspective of someone whose girlfriend has just gone on it (5 weeks ago) and who notices the changes.

I've done a LOT of research. I don't think there's any question that this works, but unless your acne is REALLY bad, I'd urge everyone to consider the drastic side effects before taking accutane. They are dramatic. Granted, they may affect some people more than others, but they can be severe.

Here's what I'm noticing most:

dry skin/lips

extreme sensitivity to sunlight

hair both thinning and falling out (sad)

extreme irritibility and moodiness

depression

lack of interest in things which she once really enjoyed

low energy

disturbed sleep patterns

more introverted

Who knows how many of these effects will linger, even after the 5-month protocol? It is SCARY to see changes in someone I love. I'm committed to toughing this out with her, but there's no question in my mind that this powerful drug changes people's moods/personality and can be absolute hell on relationships. If you're dating someone, let them know what they're in for, and be cognizant of the fact that this will likely alter your moods (in a negative way).

Good luck.

Link to post
Share on other sites

We ALL know about this... And trust me... Acne destroys lives, its really close to destroying mine so accutane is a sure winner for me :)

Link to post
Share on other sites
Guest missyjean130

Accutane is often a last resort for those who have been suffering with acne for a long time...even if it isn't as severe as other's acne.

We all know the side effects that go along with tane, but some of us have been emotionally damaged by our skin that we rather deal with those side effects.

The thinning hair is the only thing she really needs to check out with her doctor, otherwise the rest of the symtoms are normal and can be taken care of with good sunscreen and good moisturizers.And...not just sunscreen either, she needs to avoid sun as much as she can, perhaps wear a wide brimmed hat,wear tightly woven clothing, re-apply sunscreen every hour if she's still out side due to some sunscreens breaking down over time...

If you read some of the finished accutane logs you'll see how people fel so much better about themselves and are way happier with their lives. You just need to be aware of the risks involved and take plenty of pre-cautions.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×